MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G57686
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide included in the blue rhino g2-multi percutaneous tracheostomy introducer set unraveled during a tracheostomy procedure on a 75-year-old male patient.Upon insertion, the guidewire began to fray, causing the device to get stuck.The physician promptly removed the entire set and proceeded with a new kit to successfully complete the procedure.It was confirmed that the guidewire was not manipulated or withdrawn through the needle prior to the malfunction.Advancement of the wire was smooth; however, resistance was encountered during retraction, and the entire set was withdrawn.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1: phone number: (b)(6).H3: device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that the wire guide included in the blue rhino g2-multi percutaneous tracheostomy introducer set unraveled during a tracheostomy procedure on a 75-year-old male patient.Upon insertion, the guidewire began to fray, causing the device to get stuck.The physician promptly removed the entire set and proceeded with a new kit to successfully complete the procedure.It was confirmed that the guidewire was not manipulated or withdrawn through the needle prior to the malfunction.Advancement of the wire was smooth; however, resistance was encountered during retraction, and the entire set was withdrawn.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures, specifications and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination of the device could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found potentially relevant quality control discrepancies, in which all devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The current instructions for use [c_t_ptsigi_rev0] did not have relevant information regarding this failure.Evidence provided by the dmr and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product, and the results of this investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the wire became damaged during or after insertion, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22646857
Report Number1820334-2025-00909
Device Sequence Number12913898
Product Code JOH
UDI-Device Identifier00827002576865
UDI-Public(01)00827002576865(17)271001(10)16435115
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K193133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57686
Device Catalogue NumberC-PTIS-100-UNS-HC-G-EU
Device Lot Number16435115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight63 KG